Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 94, NWS Tallahassee, FL

June 1, 2015Jefferson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2015, 2:17 PM EDT for Jefferson County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2015, 2:17 PM EDT (18:17 UTC)
Expired
Jun 1, 2015, 3:00 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Jefferson County, FL

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:25 PM EDTTSTM WND DMG1 N Monticello, FLVIEWER REPORT OF 10 TREES DOWN JUST NORTH OF MONTICELLO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS52 KTAE 011817
SVRTAE
FLC065-011900-
/O.NEW.KTAE.SV.W.0094.150601T1817Z-150601T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 300 PM EDT

* AT 217 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER MONTICELLO...AND MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...DILLS...LOIS...CASA BLANCO...MONTIVILLA...ASHVILLE AND
  DRIFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3058 8362 3057 8362 3057 8364 3055 8364
      3055 8367 3054 8367 3054 8370 3052 8371
      3052 8372 3051 8374 3049 8373 3046 8388
      3056 8395 3066 8382 3065 8362 3064 8360
      3058 8360
TIME...MOT...LOC 1817Z 241DEG 20KT 3053 8386 

$$

42-DVD
2 follow-up statements
697 
WWUS52 KTAE 011830
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT MON JUN 1 2015

FLC065-011900-
/O.CON.KTAE.SV.W.0094.000000T0000Z-150601T1900Z/
JEFFERSON FL-
230 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 229 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ASHVILLE AND DILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3058 8362 3057 8362 3057 8364 3055 8364
      3055 8367 3054 8367 3054 8370 3052 8371
      3052 8372 3051 8374 3049 8373 3048 8381
      3061 8389 3066 8382 3065 8362 3064 8360
      3058 8360
TIME...MOT...LOC 1829Z 244DEG 21KT 3056 8377 

$$

42-DVD
818 
WWUS52 KTAE 011837
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT MON JUN 1 2015

FLC065-011900-
/O.CON.KTAE.SV.W.0094.000000T0000Z-150601T1900Z/
JEFFERSON FL-
237 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 237 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES EAST OF MONTICELLO...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ASHVILLE AND DILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3058 8362 3057 8362 3057 8364 3055 8364
      3055 8367 3054 8367 3054 8370 3052 8371
      3052 8372 3051 8374 3049 8373 3048 8381
      3061 8389 3066 8382 3065 8362 3064 8360
      3058 8360
TIME...MOT...LOC 1837Z 242DEG 18KT 3057 8374 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:26 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 1, 11:26 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT MON JUN 1 2015

...UNSETTLED WEATHER PATTERN TO CONTINUE FOR SEVERAL DAYS THIS
WEEK...

.NEAR TERM [THROUGH TODAY]...

A MID-UPPER LEVEL SHORTWAVE, CLEARLY SEEN IN WATER VAPOR IMAGERY
OVER MEMPHIS, WILL CONTINUE TO SLOWLY DEEPEN AS IT CROSSES THE
TENNESSEE VALLEY TODAY. THE SHORTWAVE TROUGH EXTENDS ALL THE WAY
TO THE NORTHERN GULF. WITH A STRONG 60-80 KNOT UPPER LEVEL JET
STREAK ON THE EAST SIDE OF THE WAVE, THIS WILL PLACE OUR FORECAST
AREA IN THE FAVORABLY DIFFLUENT RIGHT ENTRANCE REGION. THEREFORE,
CONVECTION TODAY WILL BE DRIVEN BY MORE THAN JUST THE SEA BREEZE
AND WE ANTICIPATE FAIRLY WIDESPREAD COVERAGE. EVEN TRADITIONAL MOS
GUIDANCE AT 00Z GENERALLY PLACED LIKELY POPS OVER MUCH OF OUR
FORECAST AREA. OUR LOCAL HI-RES MODEL ENSEMBLE WAS EVEN MORE
ROBUST, WITH 80-90% POPS OVER MOST OF THE AREA NORTH OF INTERSTATE
10. THE EARLY MORNING FORECAST PACKAGE DID NOT TREND THE FORECAST
QUITE THAT HIGH WITH LIKELY (60-70%) POPS INCLUDED ESSENTIALLY
MORE THAN 15 MILES AWAY FROM THE COAST, AND A FEW AREAS OF 80%
POPS INCLUDED ALONG THE I-10 CORRIDOR FROM DE FUNIAK SPRINGS EAST
TO TALLAHASSEE. CONVECTION SHOULD GET AN EARLY START TODAY, WITH
MOST HI-RES MODELS INDICATING INITIATION ALONG THE SEA BREEZE IN
THE FLORIDA PANHANDLE AS EARLY AS 15-16Z. WE ARE STARTING TO SEE
THAT HAPPEN. ALL OF THIS REASONING REMAINS SOUND AND NO CHANGES
TO THE POP/WX GRIDS WERE NECESSARY THIS MORNING. WEAK LOW-MID
LEVEL FLOW SHOULD LEAD TO SLOW STORM MOTIONS AND LOCALLY HEAVY
RAINFALL. SOME GUSTY WINDS CAN'T BE RULED OUT AS WELL. SPC HAS
ONCE AGAIN INCLUDED THE ENTIRE AREA IN A MARGINAL RISK FOR SEVERE
STORMS (SOMETHING WE WILL LIKELY SEE EACH OF THE NEXT FEW DAYS).

&&

.PREV DISCUSSION [331 AM EDT]...

.SHORT TERM [TONIGHT THROUGH WEDNESDAY]...

A MID TO UPPER LEVEL LOW WILL DEVELOP OVER THE TENNESSEE VALLEY
TONIGHT AND SHOW VERY LITTLE MOVEMENT THROUGH WEDNESDAY. THE AXIS OF
THE UPPER TROUGH WILL CUT FROM NORTH TO SOUTH MIDWAY THROUGH OUR
CWA. A PLUME OF DEEP LAYER MOISTURE WILL GENERALLY RESIDE ALONG AND
EAST OF THE RIVER ON TUESDAY WITH SOME MID TO UPPER LEVEL DRY AIR
FILTERING IN FROM WEST TO EAST ON WEDNESDAY. A VERY WEAK SURFACE
PRESSURE PATTERN WITH ONSHORE FLOW WILL CONTINUE INTO MID WEEK. ON
TUESDAY POPS WILL BE TAPERED GOOD CHANCE WEST TO LIKELY EAST.
THEN ON WEDNESDAY WITH THE MID TO UPPER LEVEL DRIER AIR FILTERING
IN, POPS WILL BE TAPERED MID RANGE CHANCE (30%) WEST TO GOOD
CHANCE (50%) EAST. MAX TEMPS WILL BE IN THE MID TO UPPER 80S WITH
LOWS IN THE MID TO UPPER 60S.

.LONG TERM [WEDNESDAY NIGHT THROUGH MONDAY]...

THE MID TO UPPER LEVEL LOW WILL MOVE SLOWLY EASTWARD AND OPEN UP AS
IT MOVES INTO THE CAROLINA'S ON FRIDAY. HOWEVER, THE SOUTHWESTWARD
EXTENDING TROUGH WILL LINGER AND EVEN DEEPEN OVER THE SOUTHEAST
CONUS INTO THE UPCOMING WEEKEND. WHILE THE DEEPEST MOISTURE WILL
HAVE MOVED TO OUR EAST, THE PRESENCE OF THE TROUGH WILL LIKELY
PROVIDE SOME ENHANCEMENT FOR AFTERNOON CONVECTION. DAYTIME POPS WILL
BE IN THE LOWER TO MID CHANCE RANGE, MORE TYPICAL FOR EARLY JUNE.
TEMPS WILL ALSO BE NEAR SEASONAL LEVELS.

.AVIATION...

[THROUGH 06Z TUESDAY] SOME FOG IS POSSIBLE AROUND SUNRISE,
PARTICULARLY BETWEEN 10Z AND 13Z. IN GENERAL, MVFR VISIBILITY WOULD
BE EXPECTED, BUT IFR/LIFR CIGS OR VIS CAN'T BE RULED OUT AT TIMES
WHERE FOG DOES DEVELOP - PARTICULARLY AT TLH AND VLD. AFTER THAT,
CONDITIONS SHOULD IMPROVE TO VFR THROUGH THE REST OF THE TAF PERIOD,
OUTSIDE OF SHOWERS AND THUNDERSTORMS (WHICH COULD PRODUCE BRIEF
LOCAL IFR VIS). SHOWERS AND STORMS MAY DEVELOP AS EARLY AS 16-18Z
AROUND ECP AND TLH AND THEN QUICKLY EXPAND INLAND AFFECTING THE
OTHER TERMINALS DURING THE AFTERNOON.

.MARINE...

LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE
FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR
THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE
COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION.

.FIRE WEATHER...

WETTING RAINS WILL BE POSSIBLE THE NEXT COUPLE DAYS WITH FAIRLY HIGH
COVERAGE OF SHOWERS AND STORMS. HAZARDOUS FIRE WEATHER CONDITIONS
ARE NOT EXPECTED.

.HYDROLOGY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT
ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED
FLOODING IS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   89  69  86  68  89 /  80  50  70  50  40
PANAMA CITY   84  71  82  73  85 /  50  40  60  30  30
DOTHAN        86  67  86  67  88 /  70  40  60  30  40
ALBANY        89  67  87  67  88 /  60  50  70  50  50
VALDOSTA      91  69  87  68  90 /  60  50  70  50  50
CROSS CITY    89  68  84  67  87 /  60  40  70  50  50
APALACHICOLA  85  73  84  74  85 /  30  40  70  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL/LAMERS
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...LAMERS
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jun 1, 1:40 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     TSTM WND GST     FLORIDA STATE UNIVERSIT 30.44N 84.30W
06/01/2015  M47 MPH          LEON               FL   EMERGENCY MNGR

            TWO TREES FELL ON VEHICLES AT HENDRY DRIVE AND STADIUM
            DRIVE AT FSU. THE PEAK GUST MEASURED ON CAMPUS WAS 47
            MPH.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:11 PM EDTAreal Flood AdvisoryTAEMadison2 hr
Jun 1, 2:47 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison43 min
Jun 1, 3:17 PM EDTSevere Thunderstorm WarningTAEMadison58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.